MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ARTHERECTOMY CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ARTHERECTOMY CATHETER
Model Number 423-001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Iatrogenic Source (2498); Radiation Exposure, Unintended (3164)
Date of Event 03/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the device was returned and evaluated by a cross functional team on 21 may 2020.During visual examination of the device, the team observed broken fibers and a breach to the outer jacket located 64cm proximal of the strain relief.Historically, the manufacturer has seen this failure occur while the catheter is being manipulated.This manipulation causes the fibers to became damaged.While using the laser with damaged fibers, energy is directed into the outer jacket, causing a breach to the outer jacket.
 
Event or Problem Description
A peripheral atherectomy procedure commenced using a spectranetics turbo elite laser atherectomy catheter device.Although requested, procedure indication is unavailable from the facility.During preparation for use with the turbo elite, the physician reported that the device failed calibration.The physician then saw light leaking out of the device approximately one third from the proximal end of the device.It was reported that the device never entered the body.The physician used another device and the case was completed successfully with no reported patient harm.This event is being reported due to the potential for exposure to manufacture materials and inadvertent laser energy/radiation exposure.

Brand Name
SPECTRANETICS TURBO ELITE LASER ARTHERECTOMY CATHETER
Common Device Name
TURBO ELITE
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key10081033
Report Number1721279-2020-00112
Device Sequence Number3852904
Product Code MCW
UDI-Device Identifier00813132024772
UDI-Public(01)00813132024772(17)210812(10)FBC19H06A
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2021
Device Model Number423-001
Device Catalogue Number423-001
Device Lot NumberFBC19H06A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2020
Initial Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005